# SDR 99ZZZX3161

- Difficulty date: August 18, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N88336
- Make and model: Piper J-3
- Aircraft serial: 15984
- Engine: Cont A65*
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Plug
- Part number: 25117
- Condition: Worn
- Location: Piston
- Part time: 85 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOLLOWING MAJOR OVERHAUL, ALUMINUM PARTICLES WERE FOUND IN THE OIL SCREEN AT ABOUT 30, 55, AND 75 HOURS.  THE DECISION WAS MADE TO REMOVE THE CYLINDERS AND THE PISTON PIN PLUGS WERE FOUND TO BE THE SOURCE OF THE ALUMINUM.  ALL PLUGS WERE WORN BEYOND SERVICE LIMITS IN THE FORM OF A TAPER.  ONE PLUG IN NR 1 CYLINDER WAS WORN .095 INCH AND THE REST WERE .005 INCH TO .010 INCH.
